Arkansas, 2013

Tornadoes and Flash Flooding in Arkansas, December 20 to 28, 2013

December 20 to 28, 2013 · NWS LZK · 28 events in 15 counties and zones

A cold front moved into northwest Arkansas on the morning of the 20th and lingered in the state until the night of the 21st. While the front was making its way slowly across the state, an area of low pressure arrived from the southwest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$568,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into northwest Arkansas on the morning of the 20th and lingered in the state until the night of the 21st. While the front was making its way slowly across the state, an area of low pressure arrived from the southwest. The result was heavy rain and flash flooding in the cooler air behind the front. In the warmer air ahead of the front, isolated tornadoes occurred.

Some of the larger rainfall totals for the 48 hours that included the 20th and 21st were: 7.92 inches 3.3 miles west of Carlisle (Lonoke Co.), 7.68 inches at Little Dixie (Woodruff Co.), 7.66 inches at Des Arc (Prairie Co.), 7.37 inches at Keo (Lonoke Co.), 6.71 inches at Georgetown (White Co.), 6.50 inches at Griffithville (White Co.), 6.45 inches at Augusta (Woodruff Co.), 6.29 inches at Chenal Valley (Pulaski County), 6.15 inches at DeGray Lake (Clark Co.), 6.12 inches 8.8 miles west of Little Rock (Pulaski Co.), and 6.00 inches 0.5 mile southwest of Beebe (White Co.). Numerous other stations reported amounts between 4 and 6 inches, especially in eastern, central, and southern parts of Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 20, 3:49 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 20, 3:49 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CST FRI DEC 20 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY

COMPLEX FORECAST SETTING UP...AS COLD FRONT ALREADY MOVING INTO THE
CWA. THIS FRONT WILL SLOW/STALL NEAR THE I 30/HWY 67 CORRIDOR THIS
EVENING. AS THE UPPER LOW MOVES THROUGH THE DESERT
SOUTHWEST...SEVERAL WAVES WILL MOVE OUT AHEAD OF THE SYSTEM...AND
MOVE ALONG THE STALLED FRONT. THIS WILL PRODUCE HEAVY
RAINFALL...WITH A LARGE AREA OF 2 TO 4 INCHES EXPECTED...WITH
LOCALLY MORE THAN 5 INCHES. THIS AXIS OF HEAVIEST RAINFALL WILL BE
ROUGHLY FROM MOUNT IDA...TO CONWAY...TO BATESVILLE. HAVE CONTINUED
THE FLASH FLOOD WATCH THROUGH SATURDAY...DUE TO THE DORMANT
VEGETATION...AND MORE THAN DOUBLE THE AMOUNTS OF MOISTURE AVAILABLE
FOR THE STORM.

NEXT CONCERN WILL BE SEVERE WEATHER POTENTIAL TONIGHT...AND AGAIN ON
SATURDAY. TONIGHT...THE MAIN CONCERN WILL BE DAMAGING WINDS...AND
RAINFALL SETTING THE STAGE FOR FLOODING. ON SATURDAY...LARGE AMOUNTS
OF SHEAR WILL BE OVER THE REGION...BUT THE CONCERN FOR SEVERE
POTENTIAL WILL BE THE AVAILABLE INSTABILITY. IF ANY STORM IS ABLE TO
DEVELOP IN THIS ENVIRONMENT...TORNADOES AND SEVERE WEATHER WILL BE
LIKELY.

ALSO...GUSTY WINDS WILL BE PREVALENT AHEAD OF THE FRONT...WITH A
LAKE WIND ADVISORY ISSUED.

THE FRONT WILL GET A PUSH OUT OF THE STATE LATE SATURDAY...WITH DRY
SLOT MOVING INTO THE STATE SATURDAY AFTERNOON. PRECIPITATION WILL
END FROM WEST TO EAST SATURDAY AFTERNOON. UPPER LOW WILL BRING WRAP
AROUND MOISTURE TO NORTHERN ARKANSAS LATE SATURDAY NIGHT INTO
SUNDAY. THERE IS THE POTENTIAL FOR WINTER PRECIPITATION TO MIX IN
SUNDAY...BUT FOR NOW...NOT EXPECTING ANY IMPACTS.
&&

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
OVERALL THE EXTENDED PERIOD LOOKS TO BE FAIRLY BENIGN WITH ONLY ONE
CHANCE...AND A SMALL ONE AT THAT...OF SEEING ANY PRECIPITATION IN
THIS TIME FRAME. ECMWF CONTINUES TO BE SUPERIOR IN ITS RUN TO RUN
CONSISTENCY AND IS THE PREFERRED SOLUTION BUT IT MUST BE POINTED OUT
THAT THE DIFFERENCES BETWEEN SOLUTIONS ARE NOT THAT LARGE TO BEGIN
WITH.

PERIOD INITIATES WITH DEEP SYSTEM THAT BROUGHT ALL THE RAIN TO THE
AREA WELL OFF TO THE NORTHEAST. UPPER FLOW WILL BE HIGHLY AMPLIFIED
WITH AN ELONGATED AREA OF HIGH PRESSURE OFF THE EAST COAST AND A
SECOND ANTICYCLONE OVER THE EASTERN PACIFIC. IN BETWEEN IS A DEEP
TROUGH OF LOW PRESSURE EXTENDING FROM THE GREAT LAKES TO OLD
MEXICO. TROF AXIS WILL PASS THROUGH DURING THE DAY MONDAY AS SURFACE
HIGH PRESSURE BUILDS IN FROM THE CENTRAL PLAINS. HIGH WILL PROVIDE
THE AREA WITH SEVERAL DAYS OF DRY CONDITIONS. TEMPERATURES WILL
AVERAGE SEVERAL DEGREES BELOW NORMAL THANKS TO THE PRONOUNCED
NORTHWEST FLOW ALOFT BUT NOT NEARLY TO THE EXTENT WE SAW SEVERAL
WEEKS AGO.

FAIRLY WEAK MID LEVEL TROUGH WILL PASS THROUGH THE AREA IN THE
WEDNESDAY NIGHT TO EARLY THURSDAY TIME FRAME. THIS SYSTEM IS BOTH
DYNAMICALLY AND MOISTURE CHALLENGED AND ONLY SLIGHT CHANCES POPS CAN
BE JUSTIFIED. THE AIR MASS WILL JUST COLD ENOUGH TO SUPPORT SNOW
OVER THE NORTH BUT NO ACCUMULATION IS EXPECTED. HIGH PRESSURE WILL
FOLLOW THE TROF WITH TEMPERATURES PRETTY CLOSE TO WHERE THEY ARE
SUPPOSED TO BE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
EVENING FOR BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-OUACHITA-
PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY
NIGHT FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND- DALLAS-DESHA-
DREW-FAULKNER-GRANT-HOT SPRING-JACKSON-JEFFERSON- LINCOLN-LONOKE-
MONROE-OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF.
&&

SHORT TERM...58 / LONG TERM...56
Hazardous weather outlook, Dec 20, 11:30 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CST FRI DEC 20 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1130 AM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE INTO THE STATE...BECOMING NEARLY
STATIONARY OVER WEST CENTRAL TO NORTHEAST ARKANSAS BY MORNING. WITH
AMPLE MOISTURE IN PLACE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE THROUGH THIS AFTERNOON. BY TONIGHT...A STRONGER
UPPER WEATHER SYSTEM WILL MOVE OVER ARKANSAS ALONG THE STALLED FRONT
AND DEVELOP MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS
EXPECTED TONIGHT AND A FLASH FLOOD WATCH IS IN EFFECT STARTING AT
MIDNIGHT FOR THE NORTHWEST TWO THIRDS OF THE AREA. RAINFALL AMOUNTS
FROM TONIGHT INTO SATURDAY MORNING WILL BE RANGE FROM A HALF INCH TO
WELL OVER ONE INCH. SOME SPOTS COULD SEE UPWARDS OF 2 INCHES BY
AROUND SUNRISE ON SATURDAY.

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATER THIS EVENING
INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS...WHILE
AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STALLED FRONTAL BOUNDARY WILL BE OVER ARKANSAS ON SATURDAY AND
AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ALONG IT...NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP...RESULTING IN AREAS OF HEAVY
RAINFALL.

RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BEFORE THE
STORM SYSTEM EXITS THE REGION LATE SATURDAY NIGHT INTO SUNDAY
MORNING. THE BEST CHANCES FOR THE HEAVIEST RAIN WILL BE ACROSS THE
NORTHWEST TWO THIRDS OF THE STATE...OR ALONG AND IN VICINITY OF A
LINE FROM MENA...TO HOT SPRINGS...TO CONWAY...TO BATESVILLE. SOME
LOCALLY HIGHER AMOUNTS AROUND 5 INCHES COULD BE SEEN IN THIS
REGION. AS A RESULT...THE FLASH FLOOD WATCH WILL CONTINUE FOR THE
NORTHWEST TWO THIRDS OF THE AREA THROUGH SATURDAY EVENING. LESSER
RAINFALL AMOUNTS ARE EXPECTED ACROSS SOUTHEAST SECTIONS OF THE
AREA...BUT 1 TO AS MUCH AS 3 INCHES COULD STILL BE SEEN.

SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND INTO
THE EVENING HOURS. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE
ALONG AND SOUTH OF A TEXARKANA TO SHERIDAN TO NEWPORT LINE WHERE A
MODERATE RISK OF SEVERE WEATHER LIES. A SLIGHT RISK OF SEVERE
WEATHER EXTENDS ROUGHLY SOUTH OF A FORT SMITH TO ASH FLAT LINE. THE
PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT THERE WILL
ALSO BE A THREAT FOR TORNADOES.

THIS SYSTEM WILL EXIT THE REGION LATE SATURDAY NIGHT INTO
SUNDAY...WITH MOST PRECIPITATION ENDING BY SUNDAY MORNING. AT
THIS TIME...IT APPEARS SUBFREEZING TEMPERATURES WILL REMAIN TO THE
NORTH OF THE FORECAST AREA AND LITTLE IF ANY WINTER PRECIPITATION
IS EXPECTED. IF ANY WINTRY PRECIPITATION WERE TO OCCUR...THIS WILL
BE PRIMARILY OVER NORTHERN ARKANSAS ON SUNDAY. LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN ON
SATURDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/56

In the hours before

Special weather statement, Dec 20, 5:31 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CST FRI DEC 20 2013

ARZ043-054-055-062-210000-
DALLAS AR-GRANT AR-HOT SPRING AR-SALINE AR-
531 PM CST FRI DEC 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SALINE...
SOUTHEASTERN HOT SPRING...NORTHERN GRANT AND EXTREME NORTHERN DALLAS
COUNTIES UNTIL 600 PM CST...

AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THIEL...OR 13 MILES
SOUTHEAST OF MALVERN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN...           JENKINS FERRY STATE PARK...
  THIEL...              PRATTSVILLE...        POYEN...
  DOGWOOD...            CANE CREEK...         LONO...
  ICO...                BELFAST...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3452 9239 3435 9223 3413 9269 3424 9280
TIME...MOT...LOC 2331Z 231DEG 41KT 3423 9265

44

The radar

The Little Rock radar (KLZK), 46 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

14 flood, 9 flash flood, 2 tornado, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Tornado, Jefferson

When
December 20, 6:33 PM CST to 6:35 PM CST
Where
Jefferson County, 0.46 mi W of Redfield to 1.14 mi NE of Redfield
Rating
EF0
Path length
1.48 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.431, -92.188

Numerous trees were uprooted or snapped, with power lines blown down in places. A few homes had roof damage. The corner of one roof was removed, with some damage inside the house. A trampoline and swing set were thrown aloft and wrapped around trees. Several sheds were destroyed.

Thunderstorm Wind, Saline

When
December 20, 9:30 PM CST
Where
Saline County, 1.71 mi W of Collegeville to 1.22 mi W of Collegeville
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
34.632, -92.500

Several roofs were damaged and a number of fences were blown down.

Heavy Rain, Newton

When
December 21, 12:15 AM CST to 3:15 AM CST
Where
Newton County, 4 mi N of Bass
Reported by
Trained Spotter
Coordinates
35.938, -93.000

Rainfall totaled 2.75 inches in 3 hours.

Flash Flood, Pulaski

When
December 21, 6:50 AM CST to 4:00 PM CST
Where
Pulaski County, 8 mi W of Pinnacle to 7 mi S of Ferndale
Cause
Heavy Rain
Property damage
$100,000
Reported by
NWS Employee
Coordinates
34.820, -92.611

A number of roads in Pulaski County were flooded, including areas north of Little Rock Air Force Base; Sherwood; North Little Rock; and downtown, west, and southwest Little Rock.

Flash Flood, Marion

When
December 21, 8:45 AM CST to 11:30 AM CST
Where
Marion County, 5 mi NW of Peel to 3 mi SW of Bruno
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.481, -92.834

Several county roads were under water.

Flash Flood, Lonoke

When
December 21, 12:00 PM CST to 6:30 PM CST
Where
Lonoke County, 5 mi NW of Austin to 4 mi SE of England
Cause
Heavy Rain
Property damage
$30,000
Reported by
Social Media
Coordinates
35.051, -92.043

Numerous roads in the county flooded.

Flash Flood, White

When
December 21, 12:30 PM CST to 4:00 PM CST
Where
White County, Hickory Flat to Letona
Cause
Heavy Rain
Property damage
$50,000
Reported by
COOP Observer
Coordinates
35.480, -91.750

Streets flooded in Searcy, and several intersections were closed. Mash Creek northwest of Beebe left its banks. One lane of Arkansas 36 caved in due to a washout near Georgetown. A number of county roads flooded.

Flash Flood, Jackson

When
December 21, 1:00 PM CST to 3:30 PM CST
Where
Jackson County, 3 mi NW of Swifton to 6.84 mi NW of Jacksonport
Cause
Heavy Rain
Property damage
$20,000
Reported by
Department of Highways
Coordinates
35.851, -91.168

Sections of Arkansas 224 and Arkansas 226 near Swifton flooded, as did several county roads.

Flash Flood, Sharp

When
December 21, 1:30 PM CST to 3:30 PM CST
Where
Sharp County, 3.04 mi NE of Hardy Ozark Acres Ar to 3.55 mi N of Sitka
Cause
Heavy Rain
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.329, -91.339

Martin's Creek left its banks.

Flash Flood, Jefferson

When
December 21, 2:30 PM CST to 4:00 PM CST
Where
Jefferson County, 0.78 mi WSW of Brewster to 0.49 mi SSW of Brewster
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
34.194, -92.032

Three cars stalled in high water on Hazel St. near Jefferson Regional Medical Center.

Thunderstorm Wind, Drew

When
December 21, 2:44 PM CST
Where
Drew County, Monticello Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
33.630, -91.750

Flash Flood, Drew

When
December 21, 3:00 PM CST to 6:30 PM CST
Where
Drew County, 3 mi W of Rock Spgs to Ladelle
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.770, -91.972

Water covered several roads and entered an office in downtown Monticello.

Flash Flood, Saline

When
December 21, 3:00 PM CST to 4:00 PM CST
Where
Saline County, 1.3 mi N of Bauxite Jct to 1.35 mi NNE of Bauxite Jct
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
34.599, -92.519

Bishop Park in Bryant flooded.

Flood, Jackson

When
December 21, 3:30 PM CST to December 28, 11:30 AM CST
Where
Jackson County, Swifton to 8.34 mi E of Tuckerman
Cause
Heavy Rain
Property damage
$15,000
Reported by
Department of Highways
Coordinates
35.820, -91.130

Sections of Arkansas 224 and Arkansas 226 were flooded for a week.

Flood, Sharp

When
December 21, 3:30 PM CST to 11:00 PM CST
Where
Sharp County, Hardy to 1.23 mi NW of Hardy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.320, -91.480

Heavy rainfall on the 21st caused the Spring River at Hardy to rise above flood stage during the afternoon hours, falling below flood stage late that same evening.

Flood, Jackson

When
December 21, 4:00 PM CST to December 22, 8:50 AM CST
Where
Jackson County, 0.32 mi E of Reamey to 3.6 mi ENE of Nuckles
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
35.670, -91.314

Water entered a business in Newport and a half-mile section of Arkansas 384 flooded in Newport.

Flood, Lonoke

When
December 21, 4:15 PM CST to December 22, 10:30 AM CST
Where
Lonoke County, 1.35 mi W of McCreanor to 0.76 mi WSW of McCreanor
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.780, -91.824

Arkansas 381 was closed due to water over the highway.

Tornado, Desha

When
December 21, 4:53 PM CST to 4:58 PM CST
Where
Desha County, 0.33 mi SE of Halley to 5.13 mi ENE of Halley
Rating
EF1
Path length
5.04 mi
Path width
440 yd
Continued into
Chicot, Ar (JAN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.526, -91.327

This tornado moved out of Chicot County into Desha County. One mobile home was knocked off its foundation, had its porch torn off, and had a large metal intermodal shipping container in the back yard overturn and crash into the rear wall of the mobile home, smashing in the kitchen wall. A house had its porch torn off, roof damage, a hole punched in a wall, and broken windows. Another house had a considerable amount of roofing material torn off. At another house, the attached carport was torn off, with much of it landing on the roof of the house. Several sheds were destroyed, large trees were blown down, and several power poles were snapped off. The tornado then exited Desha County 5.1 miles east-northeast of Halley and re-entered Chicot County near the Yellow Bend Port.

Flood, Jackson

When
December 21, 5:00 PM CST to December 22, 8:00 AM CST
Where
Jackson County, 1.83 mi NNW of Newport Muni Arpt to 2.25 mi SE of Campbell Station
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
35.656, -91.187

Arkansas 18 was closed due to flooding.

Flood, Saline

When
December 21, 5:15 PM CST to December 22, 9:50 AM CST
Where
Saline County, 2.67 mi NW of Shaw to 2.47 mi N of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.529, -92.561

Heavy rainfall on the 21st caused the Saline River at Benton to rise above flood stage during the afternoon hours, falling below flood stage during the morning hours on the 22nd.

Flood, White

When
December 21, 6:00 PM CST to December 23, 9:30 AM CST
Where
White County, 1.55 mi E of Griffithville to 3.57 mi SE of Belcher
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
35.120, -91.623

Arkansas 11 was closed due to flooding.

Flood, Yell

When
December 21, 8:50 PM CST to December 23, 5:40 PM CST
Where
Yell County, 0.74 mi NNW of Danville to 1.23 mi W of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.060, -93.383

Heavy rainfall on the 21st caused the Petit Jean River at Danville to rise above flood stage during the evening hours, falling below flood stage on the evening of the 23rd.

Flood, Lonoke

When
December 21, 9:00 PM CST to December 22, 10:00 AM CST
Where
Lonoke County, 2.31 mi NNW of Lonoke to 2.51 mi NNW of Lonoke
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.812, -91.930

Arkansas 89 was closed due to flooding.

Flood, Clark

When
December 21, 9:45 PM CST to December 22, 4:00 PM CST
Where
Clark County, 1.58 mi SE of Caddo Vly to 2.85 mi N of Arkadelphia
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.165, -93.049

Heavy rainfall on the 21st caused the Ouachita River at Arkadelphia to rise above flood stage during the evening hours, falling below flood stage during the afternoon hours on the 22nd.

Flood, Cleveland

When
December 21, 11:00 PM CST to December 22, 9:00 AM CST
Where
Cleveland County, 0.27 mi SSW of Calmer to 2.09 mi SSW of Rison
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
33.947, -92.032

Arkansas 114 was closed due to flooding.

Flood, White

When
December 22, 12:00 PM CST to December 23, 9:30 AM CST
Where
White County, 0.82 mi NW of West Pt to 0.76 mi E of Griffithville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
35.207, -91.632

Arkansas 323 was closed due to flooding.

Flood, Jackson

When
December 22, 12:00 PM CST to December 24, 10:30 AM CST
Where
Jackson County, 1.17 mi NNE of Centerville to 2.51 mi NW of Tuckerman
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
35.815, -91.210

Arkansas 145 was closed due to flooding.

Flood, Ouachita

When
December 22, 11:05 PM CST to December 28, 1:10 PM CST
Where
Ouachita County, Camden to 1.33 mi NNW of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.580, -92.830

Heavy rainfall on the 21st caused the Ouachita River at Camden to rise above flood stage during the late evening hours on the 22nd. This river fell below flood stage several days later, during the afternoon of the 28th.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyThe tornado archive for Arkansas, 2013Warnings in Arkansas, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481172, 481272, 482180, 482181, 482182, 482184, 482183, 482185, 482186, 482187, 482188, 482189, 482190, 482193, 490195, 482191, 482192, 481178, 482194, 490194, 482195, 490187, 482196, 490193, 482197, 482198, 482199, 490192.